MAUDE Adverse Event Report: COOK ENDOSCOPY ACROBAT® 2 CALIBRATED TIP WIRE GUIDE; OCY, ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK ENDOSCOPY ACROBAT® 2 CALIBRATED TIP WIRE GUIDE; OCY, ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number G47612
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: fusion cytology brush (fs-cb-1.5-s) and fusion triple lumen sphincterotome (fs-25m-35).Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.The wire was visually examined and a bend was noted in the distal tip of the wire 4.5 cm section of the distal tip.The wire was measured and there was a break in the coating approximately 5.8 cm to 5.9 cm from the distal tip with core wire exposed.No other anomalies were detected with the wire guide.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.The instructions for use (ifu) instructs the user to do the following: "prior to removing wire guide from holder, flush with 30 cc of sterile water." failure to flush the wire guide can result in damage to the wire guide.The ifu instructs the user to do the following: "flush endoscope accessory channel and/or lumen of device with sterile water, then insert wire guide floppy end first.Note: for best results, wire guide should be kept wet, if applicable." failure to flush the endoscope channel can result in damage to the wire guide.If additional pressure is applied to the wire guide and/or accessory device(s) while moving the wire guide inside the accessory device(s), this could contribute to wire guide coating damage.Prior to distribution, all acrobat® 2 calibrated tip wire guides are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), they physician used a cook acrobat® 2 calibrated tip wire guide.The customer has stated that the have had incident where a wire has shredded its own hydrophilic coating whilst inside a patient.Additional information received indicated the coating damage was at the patient end approximately.20 cm from tip there was no reportable information at this time.The device was received for evaluation on 24 sep 2019 and it was determined that there was coating damage at the joint of the tip around 5.85 cm a section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
ACROBAT® 2 CALIBRATED TIP WIRE GUIDE
Common Device Name
OCY, ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key9208692
Report Number1037905-2019-00615
Device Sequence Number13564735
Product Code OCY
UDI-Device Identifier00827002476127
UDI-Public(01)00827002476127(17)220611(10)W4224793
Combination Product (Y/N)N
Initial Reporter CountryGB
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 08/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/11/2022
Device Model NumberG47612
Device Catalogue NumberAWG2-35-205
Device Lot NumberW4224793
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2019
Initial Report FDA Received Date10/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1